Alert archive / California / High Surf Advisories in 2017
High Surf Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jul 9, 2017, 9:01 PM PDT for Orange County, San Diego County, California. It took effect at Jul 11, 2017, 6:00 AM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2017, 9:01 PM PDT (04:01 UTC)
- In effect from
- Jul 11, 2017, 6:00 AM PDT
- Expired
- Jul 12, 2017, 10:00 PM PDT
- In force
- 40 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WHUS46 KSGX 100401 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 901 PM PDT SUN JUL 9 2017 ...BEACH HAZARD STATEMENT FOR STRONG RIP AND LONGSHORE CURRENTS AND ELEVATED SURF THROUGH MONDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT TUESDAY AND WEDNESDAY... SOUTH SWELLS WILL CREATE ELEVATED SURF THROUGH MONDAY NIGHT...THEN HIGH SURF TUESDAY THROUGH WEDNESDAY...AND ALSO CREATE STRONG RIP AND LONGSHORE CURRENTS THROUGH THE PERIOD. HIGHEST SURF WILL BE IN ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES NORTH OF CARLSBAD. CAZ043-552-101300- /O.NEW.KSGX.SU.Y.0007.170711T1300Z-170713T0500Z/ /O.EXT.KSGX.BH.S.0011.000000T0000Z-170711T1300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 901 PM PDT SUN JUL 9 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 10 PM PDT WEDNESDAY. * CHANGES SINCE LAST ISSUANCE...BEACH HAZARD STATEMENT NOW IN EFFECT THROUGH MONDAY NIGHT...THEN HIGH SURF ADVISORY IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * SURF...4-6 FT...WITH SETS TO 7 FT MONDAY...RISING TO 5-8 FT WITH ISOLATED SETS TO 10 FT TUESDAY AND WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...BEACH HAZARD STATEMENT THROUGH MONDAY NIGHT AND HIGH SURF ADVISORY TUESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS...ELEVATED TO HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
10 follow-up statements
373 WHUS46 KSGX 101108 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 408 AM PDT MON JUL 10 2017 ...BEACH HAZARD STATEMENT FOR STRONG RIP AND LONGSHORE CURRENTS AND ELEVATED SURF THROUGH TONIGHT... ...HIGH SURF ADVISORY IN EFFECT TUESDAY THROUGH WEDNESDAY... .SOUTH SWELLS WILL CREATE ELEVATED SURF TODAY AND TONIGHT, THEN HIGH SURF TUESDAY THROUGH WEDNESDAY AND ALSO CREATE STRONG RIP AND LONGSHORE CURRENTS THROUGH THE PERIOD. HIGHEST SURF WILL BE IN ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES NORTH OF CARLSBAD. CAZ043-552-102100- /O.CON.KSGX.SU.Y.0007.170711T1300Z-170713T0500Z/ /O.CON.KSGX.BH.S.0011.000000T0000Z-170711T1300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 408 AM PDT MON JUL 10 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 10 PM PDT WEDNESDAY... * SURF...3-6 FT, WITH SETS TO 7 FT TODAY, RISING TO 5-8 FT WITH ISOLATED SETS TO 10 FT TUESDAY AND WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...BEACH HAZARD STATEMENT THROUGH TONIGHT AND HIGH SURF ADVISORY TUESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS...ELEVATED TO HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS, ELEVATED SURF HEIGHTS, MINOR TIDAL OVERFLOW, OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ MAXWELL
531 WHUS46 KSGX 101937 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1237 PM PDT MON JUL 10 2017 ...BEACH HAZARD STATEMENT FOR STRONG RIP AND LONGSHORE CURRENTS AND ELEVATED SURF THROUGH TONIGHT... ...HIGH SURF ADVISORY IN EFFECT TUESDAY THROUGH WEDNESDAY... .SOUTH SWELLS WILL CREATE ELEVATED SURF TODAY AND TONIGHT. THEN...A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY TUESDAY THROUGH WEDNESDAY. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY AS WELL THROUGH THE PERIOD. CAZ043-552-110500- /O.CON.KSGX.SU.Y.0007.170711T1300Z-170713T0500Z/ /O.CON.KSGX.BH.S.0011.000000T0000Z-170711T1300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1237 PM PDT MON JUL 10 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 10 PM PDT WEDNESDAY... * SURF...3 TO 6 FT TODAY, RISING TO 5 TO 8 FT WITH ISOLATED SETS TO 10 FT TUESDAY AND WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...BEACH HAZARD STATEMENT IN EFFECT THROUGH TONIGHT FOR ELEVATED SURF AND STRONG RIP CURRENTS. HIGH SURF ADVISORY IN EFFECT TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...ELEVATED TO HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY... STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
003 WHUS46 KSGX 110437 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 937 PM PDT MON JUL 10 2017 ...BEACH HAZARD STATEMENT FOR STRONG RIP AND LONGSHORE CURRENTS AND ELEVATED SURF THROUGH TONIGHT... ...HIGH SURF ADVISORY IN EFFECT TUESDAY THROUGH WEDNESDAY... .SOUTH SWELLS WILL CREATE ELEVATED SURF TONIGHT. THEN...A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY TUESDAY THROUGH WEDNESDAY. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY AS WELL THROUGH THE PERIOD. CAZ043-552-111300- /O.CON.KSGX.SU.Y.0007.170711T1300Z-170713T0500Z/ /O.CON.KSGX.BH.S.0011.000000T0000Z-170711T1300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 937 PM PDT MON JUL 10 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 10 PM PDT WEDNESDAY... * SURF...3 TO 6 FT TONIGHT, RISING TO 5 TO 8 FT WITH ISOLATED SETS TO 10 FT TUESDAY AND WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...BEACH HAZARD STATEMENT IN EFFECT THROUGH TONIGHT FOR ELEVATED SURF AND STRONG RIP CURRENTS. HIGH SURF ADVISORY IN EFFECT TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...ELEVATED TO HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY... STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
210 WHUS46 KSGX 111056 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 356 AM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY IN EFFECT TODAY THROUGH WEDNESDAY... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL ARRIVE THIS MORNING AND PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY TODAY THROUGH WEDNESDAY. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY THROUGH WEDNESDAY. CAZ043-552-112100- /O.CON.KSGX.SU.Y.0007.170711T1300Z-170713T0500Z/ /O.CON.KSGX.BH.S.0011.000000T0000Z-170711T1300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 356 AM PDT TUE JUL 11 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * SURF...3 TO 6 FT THIS MORNING, RISING TO 4 TO 8 FT WITH ISOLATED SETS TO 10 FT THIS AFTERNOON THROUGH WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...BEACH HAZARD STATEMENT IN EFFECT THROUGH TONIGHT FOR ELEVATED SURF AND STRONG RIP CURRENTS. HIGH SURF ADVISORY IN EFFECT TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...ELEVATED TO HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ MAXWELL
592 WHUS46 KSGX 111341 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 641 AM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY IN EFFECT TODAY THROUGH WEDNESDAY... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL ARRIVE THIS MORNING AND PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY TODAY THROUGH WEDNESDAY. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY THROUGH WEDNESDAY. CAZ043-552-112145- /O.CON.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 641 AM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * SURF...3 TO 6 FT THIS MORNING, RISING TO 4 TO 8 FT WITH ISOLATED SETS TO 10 FT THIS AFTERNOON THROUGH WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...SURF BUILDING THIS MORNING...PEAKING THIS AFTERNOON THROUGH WEDNESDAY...THEN LOWERING THURSDAY AND FRIDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
618 WHUS46 KSGX 112010 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY IN EFFECT THROUGH WEDNESDAY... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL BUILD THIS AFTERNOON AND PEAK THIS EVENING THROUGH AT LEAST EARLY WEDNESDAY...RESULTING IN HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY THROUGH WEDNESDAY. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY FOR ALL LOCAL BEACHES THROUGH WEDNESDAY. SWIMMING CONDITIONS WILL BE VERY HAZARDOUS. CAZ043-552-120500- /O.CON.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 110 PM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * SURF...RISING TO 4 TO 8 FT WITH ISOLATED SETS TO 10 FT THIS AFTERNOON THROUGH WEDNESDAY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...SURF BUILDING THIS AFTERNOON THROUGH WEDNESDAY...THEN LOWERING THURSDAY AND FRIDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
335 WHUS46 KSGX 120408 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 908 PM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY IN EFFECT THROUGH WEDNESDAY EVENING... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL PEAK WEDNESDAY MORNING...RESULTING IN HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY THROUGH WEDNESDAY EVENING. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY FOR ALL LOCAL BEACHES THROUGH WEDNESDAY. SWIMMING CONDITIONS WILL BE VERY HAZARDOUS. CAZ043-552-121300- /O.CON.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 908 PM PDT TUE JUL 11 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * SURF...RISING TO 4 TO 8 FT WITH ISOLATED SETS TO 10 FT. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...SURF PEAKING WEDNESDAY...THEN LOWERING THURSDAY THROUGH FRIDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
256 WHUS46 KSGX 121056 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 356 AM PDT WED JUL 12 2017 ...HIGH SURF ADVISORY IN EFFECT THROUGH THIS EVENING... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE WILL PEAK THIS MORNING...RESULTING IN HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY THROUGH THIS EVENING. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY FOR ALL LOCAL BEACHES TODAY. SWIMMING CONDITIONS WILL BE VERY HAZARDOUS. CAZ043-552-122100- /O.CON.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 356 AM PDT WED JUL 12 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * SURF...4 TO 8 FT. ISOLATED SETS TO 10 FT IN ORANGE COUNTY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...SURF PEAKING TODAY...THEN LOWERING THURSDAY THROUGH FRIDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ MAXWELL
193 WHUS46 KSGX 122048 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PDT WED JUL 12 2017 ...HIGH SURF ADVISORY IN EFFECT THROUGH THIS EVENING... .A LARGE SOUTH SWELL GENERATED BY TROPICAL CYCLONE EUGENE COMBINED WITH LONG-PERIOD SWELLS FROM THE SOUTHERN HEMISPHERE WILL PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY THROUGH THIS EVENING. STRONG RIP AND LONGSHORE CURRENTS ARE LIKELY FOR ALL LOCAL BEACHES TODAY. SWIMMING CONDITIONS WILL BE VERY HAZARDOUS. CAZ043-552-130500- /O.CON.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 148 PM PDT WED JUL 12 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * SURF...4 TO 8 FT. LOCAL SETS TO 10 FT IN ORANGE COUNTY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...SURF PEAKING TODAY...THEN LOWERING THURSDAY THROUGH FRIDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
958 WHUS46 KSGX 130456 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PDT WED JUL 12 2017 ...STRONG RIP CURRENTS AND BREAKING WAVES WILL CONTINUE THROUGH SATURDAY... .ELEVATED SURF, STRONG RIP CURRENTS AND BREAKING WAVES ARE LIKELY TO CONTINUE AT AREA BEACHES THROUGH SATURDAY. SWIMMING CONDITIONS WILL BE VERY HAZARDOUS. CAZ043-552-131300- /O.EXP.KSGX.SU.Y.0007.000000T0000Z-170713T0500Z/ /O.NEW.KSGX.BH.S.0012.170713T0500Z-170716T0300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 956 PM PDT WED JUL 12 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * SURF...3 TO 6 FT...WITH OCCASIONAL SETS TO 8 FT IN ORANGE COUNTY. * LOCATIONS...ORANGE COUNTY COAST AND NORTHERN SAN DIEGO COUNTY COAST...WITH HIGHEST SURF ALONG SOUTH-FACING BEACHES. * TIMING...ELEVATED SURF CONTINUING THROUGH SATURDAY. * TIDES...HIGHEST TIDES OF AROUND 5 TO 5.5 FEET DURING THE LATE EVENING HOURS AND LOWEST TIDES OF AROUND 0 FEET AROUND SUNRISE EACH DAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL INCREASE THE RISK OF DROWNING, ESPECIALLY FOR INEXPERIENCED SWIMMERS. WAVES OVER-TOPPING JETTIES. * OUTLOOK...ALTHOUGH SWELLS WILL LOWER THURSDAY THROUGH FRIDAY, STRONG RIP AND LONGSHORE CURRENTS WILL CONTINUE TO BE A CONCERN THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JMB WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jul 9, 1:19 PM PDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 1:19 PM PDT, 7 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
119 PM PDT Sun Jul 9 2017
.SYNOPSIS...
Monsoon moisture will continue to bring showers to the region
today with a few thunderstorms mainly in the mountains and
deserts. A slight chance of afternoon thunderstorms will continue
for the mountains and high desert on Monday. Patchy coastal clouds
and fog will increase each night and morning through mid week.
High pressure returns Thursday for warmer weather through the
weekend. Increasing moisture will also return bringing more clouds
and chances of thunderstorms toward next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Showers and even a lightning strike or two made it into the San
Diego metro area around midday. This is the result of a
circulating wave of clouds and showers moving west through the
border region. Outside of this area we've had only a couple of
brief but healthy thunderstorms in the higher mountains to the
north and also south of the border. One southeast of Big Bear
dropped some heavy rain and hail. We expect most of the showers
and thunderstorms to develop farther inland this afternoon and
evening. The biggest threat today will be flash flooding since we
have a more humid lower level in our atmosphere today. Our strong
high pressure ridge has shrunk in place over Utah and it will
gradually shift eastward the next few days. That will bring more
seasonal heat in coming days. The monsoon moisture turns from the
humid southeast to the less humid southwest on Monday, so the
thunderstorm chance will be only in the mountains and high desert
Monday afternoon. Tuesday through Thursday this not-so- humid flow
will keep our forecast dry although some cumulus clouds may be
observed over the mountains in the afternoons. On Thursday that
high pressure ridge wants to morph back into the West and
strengthen over Utah once again for the upcoming weekend. That
will bring a warming trend as well as open the door to easterly
monsoon flow into Southern California. Small chances of mountain
thunderstorms appear Friday, increasing over the weekend. Sound
familiar? It looks quite a lot like our current weekend with
Sunday being the most humid day with the best chance of showers
and thunderstorms.
&&
.AVIATION...
092015Z...Generally BKN-SCT clouds AOA FL080 with unrestricted vis
...except along the immediate coast/coastal waters where areas of
SCT-BKN clouds with bases 006-010 are possible through tonight. Low
confidence in any further development or persistence of cigs blo
3000 ft MSL at the TAF sites.
Elsewhere, BKN-OVC clouds with bases around 8000 ft MSL layered to
35000 ft with isolated thunderstorms possible over the mts this
afternoon. Any storms that develop will track west onto the
foothills and possibly inland valley areas before dissipating. Some
storms could produce strong up/down drafts and gusty sfc winds.
&&
.MARINE...
No hazardous marine weather is expected through Thursday.
&&
.BEACHES...
A long-period south swell will peak today at 3-4 FT from 180
degrees. A second swell will follow on Mon, peaking Tue at 6 FT at
14 seconds. Elevated surf is expected through next week as
additional south swells from Hurricane Eugene enter the mix by Tue.
Surf of 3-4 FT on west-facing beaches, and 6-7 FT on south-facing
beaches with locally higher sets possible, then mostly 3-5 FT after
Wed. Surf could exceed current forecasts at some beaches for a time
Tue/Wed, now that Eugene is forecast to become a major hurricane in
the next 24 hours. The largest sets will be north of Encinitas. All
beaches may experience strong rip and/or longshore currents this
week due to these swells.
&&
.SKYWARN...
Skywarn is activated, most likely through 6 pm.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Wednesday evening for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...PGNearby
High Surf Advisories in California, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.